View Full Version : Noticing new, possibly dangerous finasteride side effects

25 going on 65
02-19-2012, 08:16 PM
At first I thought it was my imagination, but I just can't ignore this any longer...

When I get out of the shower, I am unable to see as much scalp as before I started the drug!! It's like there isn't as much skin on top of my head or something. I grabbed a handheld mirror to look at the back, and my heart skipped a beat: the size of my crown has definitely gotten smaller. Where I used to have a circular area of thin translucent hairs, I now see mostly darkness!

I've done some research on the internet, and it turns out there are all kinds of people reporting the exact same thing. Definitely far, far more than Merck would want us to think!!
I'm freaking out. I have been a routine defender of this medication; now I'm thinking I should have listened to others' warnings! I want to make an appointment with my GP but he isn't available until later this week...

I have never heard of anyone experiencing this on beta sisterol or saw palmetto, so I'm considering switching over to them and seeing if these sides disappear. Any thoughts???

02-19-2012, 08:21 PM

02-20-2012, 01:54 AM
I think the trolls of this world (they know who they are) are going to wet themselves when they see the subject title.

only to be let down by the content.

Congrats man!

02-20-2012, 07:12 AM
Best Thread Ever!!! :)

02-20-2012, 09:18 AM
I personally don't appreciate trivialising and poking fun at people who are suffering side effects. As a community, it doesn't make us any better than those who trivialise and poke fun at hair loss itself.

It's great some of you didn't get sides. Try to be mindful that some of us did and do.

I see trolls at both sides of this argument.

25 going on 65
02-20-2012, 12:55 PM
Sorry you feel that way.
I'm actually not poking fun at people who suffer finasteride side effects. I AM poking fun at fear mongering trolls (I'll leave any names up to your imagination) who in less than a month's time have turned this otherwise excellent forum into a total clown show by hijacking every thread with blatant lies about baldness treatments.
My joke may be in poor taste, but it's not the reason any and every discussion of finasteride - and the legitimate, real-world risks of its side effects - gets completely shut down in less than a day because someone (typically a certain poster) derails it by spamming nonsensical propaganda, and ignores anyone who points out the shortcomings of these tinfoil hat viewpoints.

I wish you good health and good luck. There are in fact risks associated with taking finasteride. Sadly, any attempt to explore them has become nearly impossible on this forum due to every related (and unrelated) discussion being destroyed by screeching, yellow-press-style absurdity.

If I wanted to troll on anywhere near the same level (from the opposite perspective), I would need to post in every active thread and claim something like the following:

-Finasteride has a 0% chance of side effects (other than maybe superhuman strength and increased penis size)
-It will regrow a full head of hair, even for Norwood 7's.
-Alternatives like Saw Palmetto cause impotence, depression, or cancer in more than 9/10 users.
-Finasteride gives you magic powers similar to Gandalf in Lord of the Rings, but better.

...yet even I won't stoop that low.